Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 110, NWS Nashville, TN

May 3, 2000Benton County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2000, 10:26 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2000, 10:26 PM CDT (03:26 UTC)
Expired
May 3, 2000, 11:15 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WUUS54 KOHX 040330
SVRBNA
TNC005-085-040415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CAMDEN
  WESTERN HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 1115PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTH OF CAMDEN...OR ABOUT 25 MILES 
  SOUTHWEST OF WAVERLY...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER NEW JOHNSONVILLE...AT 1050 PM CDT  

MOVE INDOORS TO A STURDY BUILDING...AS HAIL TO THE SIZE OF QUARTERS 
IS POSSIBLE WITH THIS STORM. 

$$
JDG/DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:27 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 3, 8:27 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT WED MAY 3 2000

WELL...THE SHRA AND TSRA ARE RAPIDLY DIMINISHING IN INTENSITY AND
AREAL COVERAGE.  PHONE CALLS REVEALS PLENTY OF HAIL REPORTS WITH
GOLF BALL SIZE HAIL IN WOODBURY THE BIGGEST THUS FAR.  STILL HAVING
AWIPS PROBLEMS...BUT EVENING SOUNDING FROM MICROARTS WAS CONVECTIVELY
CONTAMINATED...BUT CLOUD COVER CONTINUES TO ROTATE AROUND H5 LOW OVER
ERN OK.

23Z RUC ANALYSIS DID NOT DO A BANG UP JOB ON THE QPF...BUT WITH THE
SUNSHINE GONE...THE MAJORITY OF THE TSRA/SHRA WILL END BY 10 PM.

MAIN PROBLEM WILL BE WITH FOG AND STRATUS TONIGHT.  NASHVILLE (BNA)
JUST WENT TO 600FT AND 5 MILES.  WILL LOOK AWOS OBS AND SEE HOW TO
BEST ADDRESS THE FOG WORDING.

WILL LOOK AT 9 PM OBS TO ASCERTAIN IF ANY CHANGES NEED TO BE MADE.

.BNA...NONE.

JDG

In the hours before

Local storm report, May 3, 5:24 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    WOODBURY                  TN   1.75 INCH HAIL
05/03/00   CANNON                         SHERIFFS OFFICE REPORTED
                                          GOLF BALL SIZE HAIL.

0552 PM    DECHERD                   TN   58 MPH TSTM WIND GUST
05/03/00   FRANKLIN                       SHERIFFS OFFICE REPORTED
                                          A TREE BLOWN DOWN.

0305 PM    LEBANON                   TN   58 MPH TSTM WIND GUST
05/03/00   WILSON                         LEBANON P.D. REPORTED A
                                          FEW TREES DOWN.

0350 PM    SHELBYVILLE               TN   58 MPH TSTM WIND GUST
05/03/00   BEDFORD                        SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN.

0400 PM    5 W HARTSVILLE            TN   .75 INCH HAIL
05/03/00   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          DIME SIZE HAIL.

0400 PM    NORTHWEST SECTION         TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN IN
                                          NORTHWEST PART OF THE
                                          COUNTY.

0400 PM    6 NW HARTSVILLE           TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN.

0404 PM    LEWISBURG                 TN   FLASH FLOOD
05/03/00   MARSHALL                       SHERIFFS OFFICE REPORTED
                                          FLOODING IN LOW LYING
                                          AREAS.

00345 PM    SHELBYVILLE               TN   60 MPH TSTM WIND GUST
05/03/00   BEDFORD                         SPOTTER REPORTED STRONG
                                           WINDS PUSHED A CAR ON
                                           THE ROAD.

0530 PM    5 E WOODBURY              TN   1.00 INCH HAIL
05/03/00   CANNON                         PUBLIC REPORT OF HAIL THE
                                          SIZE OF QUARTERS.

JAO
Local storm report, May 3, 5:30 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
530 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    10 SW SPRINGFIELD         TN   1.00 INCH HAIL
05/03/00   ROBERTSON                      REPORTED BY SHERIFF

0300 PM    10 SW SPRINGFIELD         TN   WIND DAMAGE
05/03/00   ROBERTSON                      TREES BLOWN DOWN SHERIFFZ
                                          REPORT

END/ORCHANIAN
Local storm report, May 3, 6:54 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    WOODBURY                  TN   1.75 INCH HAIL
05/03/00   CANNON                         SHERIFF'S OFFICE REPORTED
                                          GOLF BALL SIZE HAIL.

0552 PM    DECHERD                   TN   58 MPH TSTM WIND GUST
05/03/00   FRANKLIN                       SHERIFF'S OFFICE REPORTED
                                          A TREE BLOWN DOWN.

0305 PM    LEBANON                   TN   58 MPH TSTM WIND GUST
05/03/00   WILSON                         LEBANON P.D. REPORTED A
                                          FEW TREES DOWN.

0350 PM    SHELBYVILLE               TN   58 MPH TSTM WIND GUST
05/03/00   BEDFORD                        SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN.

0400 PM    5 W HARTSVILLE            TN   .75 INCH HAIL
05/03/00   TROUSDALE                      SHERIFF'S OFFICE REPORTED
                                          DIME SIZE HAIL.

0400 PM    NORTHWEST SECTION         TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN IN
                                          NORTHWEST PART OF THE
                                          COUNTY.

0400 PM    6 NW HARTSVILLE           TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN.

0404 PM    LEWISBURG                 TN   FLASH FLOOD
05/03/00   MARSHALL                       SHERIFF'S OFFICE REPORTED
                                          FLOODING IN LOW LYING
                                          AREAS.

0345 PM    SHELBYVILLE               TN    60 MPH TSTM WIND GUST
05/03/00   BEDFORD                        STRONG TSTM WINDS PUSHED A
                                          CAR ON THE ROAD. REPORT BY
                                          SKYWARN SPOTTER.

0345 PM    SHELBYVILLE               TN   60 MPH TSTM WIND GUST
05/03/00   BEDFORD                        SPOTTER REPORTED STRONG
                                          WINDS PUSHED A CAR ON THE
                         a                 ROAD.

0530 PM    5 E WOODBURY              TN   1.00 INCH HAIL
05/03/00   CANNON                         PUBLIC REPORT OF HAIL THE
                                          SIZE OF QUARTERS.

JAO
Local storm report, May 3, 6:58 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    WOODBURY                  TN   1.75 INCH HAIL
05/03/00   CANNON                         SHERIFF'S OFFICE REPORTED
                                          GOLF BALL SIZE HAIL.

0552 PM    DECHERD                   TN   58 MPH TSTM WIND GUST
05/03/00   FRANKLIN                       SHERIFF'S OFFICE REPORTED
                                          A TREE BLOWN DOWN.

0305 PM    LEBANON                   TN   58 MPH TSTM WIND GUST
05/03/00   WILSON                         LEBANON P.D. REPORTED A
                                          FEW TREES DOWN.

0350 PM    SHELBYVILLE               TN   58 MPH TSTM WIND GUST
05/03/00   BEDFORD                        SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN.

0400 PM    5 W HARTSVILLE            TN   .75 INCH HAIL
05/03/00   TROUSDALE                      SHERIFF'S OFFICE REPORTED
                                          DIME SIZE HAIL.

0400 PM    NORTHWEST SECTION         TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN IN
                                          NORTHWEST PART OF THE
                                          COUNTY.

0400 PM    6 NW HARTSVILLE           TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN.

0404 PM    LEWISBURG                 TN   FLASH FLOOD
05/03/00   MARSHALL                       SHERIFF'S OFFICE REPORTED
                                          FLOODING IN LOW LYING
                                          AREAS.

00345 PM    SHELBYVILLE               TN   60 MPH TSTM WIND GUST
05/03/00   BEDFORD                         SPOTTER REPORTED STRONG
                                           WINDS PUSHED A CAR ON
                                           THE ROAD.

0530 PM    5 E WOODBURY              TN   1.00 INCH HAIL
05/03/00   CANNON                         PUBLIC REPORT OF HAIL THE
                                          SIZE OF QUARTERS.

JAO
Local storm report, May 3, 7:00 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
700 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    WOODBURY                  TN   1.75 INCH HAIL
05/03/00   CANNON                         SHERIFFS OFFICE REPORTED
                                          GOLF BALL SIZE HAIL.

0552 PM    DECHERD                   TN   58 MPH TSTM WIND GUST
05/03/00   FRANKLIN                       SHERIFFS OFFICE REPORTED
                                          A TREE BLOWN DOWN.

0305 PM    LEBANON                   TN   58 MPH TSTM WIND GUST
05/03/00   WILSON                         LEBANON P.D. REPORTED A
                                          FEW TREES DOWN.

0350 PM    SHELBYVILLE               TN   58 MPH TSTM WIND GUST
05/03/00   BEDFORD                        SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN.

0400 PM    5 W HARTSVILLE            TN   .75 INCH HAIL
05/03/00   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          DIME SIZE HAIL.

0400 PM    NORTHWEST SECTION         TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN IN
                                          NORTHWEST PART OF THE
                                          COUNTY.

0400 PM    6 NW HARTSVILLE           TN   58 MPH TSTM WIND GUST
05/03/00   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN.

0404 PM    LEWISBURG                 TN   FLASH FLOOD
05/03/00   MARSHALL                       SHERIFFS OFFICE REPORTED
                                          FLOODING IN LOW LYING
                                          AREAS.

00345 PM   SHELBYVILLE               TN   60 MPH TSTM WIND GUST
05/03/00   BEDFORD                         SPOTTER REPORTED STRONG
                                           WINDS PUSHED A CAR ON
                                           THE ROAD.

0530 PM    5 E WOODBURY              TN   1.00 INCH HAIL
05/03/00   CANNON                         PUBLIC REPORT OF HAIL THE
                                          SIZE OF QUARTERS.

JAO

CORRECTED FOR TIME IN HEADER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:47 PM CDTSevere Thunderstorm WarningOHXLincoln28 min
May 4, 1:11 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart34 min
May 4, 1:45 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
May 4, 3:41 PM CDTSevere Thunderstorm WarningOHXSumner34 min
May 4, 4:14 PM CDTSevere Thunderstorm WarningOHXBenton46 min
May 4, 4:20 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne55 min
May 4, 4:52 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart53 min
May 4, 5:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
May 4, 5:32 PM CDTTornado WarningOHXMontgomery28 min
May 4, 6:32 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.